Tylenol Cold and Flu Severe

Generic Name: Acetaminophen

  • Other names:

    Tylenol Cold and Flu Severe Honey Lemon Warming Liquid, Tylenol Cold and Flu Severe Cool Burst Caplets
  • What is this medication?

    Tylenol Cold and Flu Severe contains a pain reliever/fever reducer, a cough suppressant, an expectorant, and a nasal decongestant. It is intended for the temporary relief of minor aches and pains, headache, sore throat, coughing, and nasal congestion due to the cold or flu. It also temporarily reduces fever and helps loosen phlegm (mucus) to make coughs more productive.
  • Are there any warnings associated with Tylenol Cold and Flu Severe?

    Tylenol Cold and Flu Severe contains acetaminophen. Severe liver damage may occur if you take more than 12 tablespoons in a 24-hour period, take with any other drugs containing acetaminophen, or drink 3 or more alcoholic drinks every day while using this product.

    Do not use more of this product than directed.

    Contact a doctor immediately if you have a sore throat that is severe, lasts for more than 2 days, or is accompanied or followed by a fever, headache, nausea, vomiting, or a rash.

    Stop using this product and talk to a doctor if you develop nervousness, sleeplessness, or dizziness, or if new symptoms occur. Also stop using it and talk to a doctor if you have pain, nasal congestion, or cough that gets worse or lasts more than 7 days; you have a fever that gets worse or lasts more than 3 days; you have redness or swelling; or your cough returns or occurs with a lingering headache or rash. These could be signs of a serious condition.

    Do not use this product with any other drug (prescription or nonprescription) containing acetaminophen.

    Do not use this product if you are taking a prescription monoamine oxidase inhibitor (MAOI), or for 2 weeks after stopping the MAOI drug. MAOIs are sometimes used for treating Parkinson's disease, depression, and other emotional or psychiatric conditions.

    Do not use this adult product in children under 12 years of age; this will provide more than the recommended dose (overdose) and may cause liver damage.

    Do not use this product if you have ever had an allergic reaction to this product or any of its ingredients.

    Keep this product out of the reach of children. In the event of an overdose, obtain medical help or contact a poison control center immediately. Prompt medical attention is crucial even if you don't notice any signs or symptoms.

    Do not use if the plastic neck wrapper or the foil inner seal that's imprinted with "Safety Seal" is broken or missing.

  • Should I talk to my doctor before taking Tylenol Cold and Flu Severe?

    Talk to a doctor before using this product if you have liver disease, thyroid disease, heart disease, high blood pressure, diabetes, trouble urinating due to an enlarged prostate gland, a cough that occurs with excessive phlegm (mucus), or a lingering cough such as the kind that occurs with smoking, asthma, emphysema, or chronic bronchitis.

    Talk to a doctor before using this product if you are taking the blood-thinning drug warfarin.

    If you are not sure whether another over-the-counter or prescription drug you are taking contains acetaminophen, talk to a doctor before using this product.

    Also talk to a doctor before using this product if you don't know whether a prescription drug you have been taking contains an MAOI.

    Talk to a doctor before using this product if you are pregnant or breastfeeding.

  • What are the possible side effects of Tylenol Cold and Flu Severe?

    Side effects cannot always be anticipated. If any develop or change in intensity, tell your doctor as soon as possible. Only your doctor can determine if it is safe for you to continue taking this drug.

    This product may cause nervousness, dizziness, or sleeplessness.

  • What should I avoid while taking Tylenol Cold and Flu Severe?

    Do not use with any other drug containing acetaminophen. Do not drink 3 or more alcoholic drinks daily while using this product. Do not exceed the recommended dosage.
  • What are possible food and drug interactions associated with this Tylenol Cold and Flu Severe?

    Severe liver damage may occur if you take this product with other drugs containing acetaminophen or if you consume 3 or more alcoholic drinks per day while taking this product.

    If Tylenol Cold and Flu Severe is taken with certain other drugs, the effects of either could be increased, decreased, or altered. Always check with your doctor before combining Tylenol Cold and Flu Severe with any other medication.

  • What is the usual dosage of Tylenol Cold and Flu Severe?

    When using the liquid version, use only the enclosed dosing cup intended for this product. Do not use any other dosing devise.

    Adults and children 12 years: Take two tablespoons (30 milliliters) of the liquid every 4 hours. Avoid taking more than 12 tablespoons (180 milliliters) in a 24-hour period. If using the caplets, take 2 caplets every 4 hours. Swallow them whole, and avoid crushing, chewing, or dissolving them. Avoid taking more than 12 caplets in 24 hours.

    Children <12 years: Do not use as this will provide more than the recommended dose and may cause liver damage.

  • How should I store Tylenol Cold and Flu Severe?

    Store at room temperature. Do not refrigerate.